Slowly Leaving Antidepressants Behind

May 18, 2007 — 134 Comments

I had earlier posted that I felt Cymbalta wasn’t working for me as an antidepressant. Along with not working on many depression symptoms Cymbalta lowered my libido. Finally I had an appointment with a Psychiatrist and I was shocked at what she told me.

I had been having some lingering symptoms of what I thought was depression. I was unmotivated, everything seemed like a lot of work to me and like I had said before, I had zero libido. I thought that Cymbalta wasn’t working on my symptoms and that I would need to have a medication change. I was wrong.

After asking me a series of questions in which I answered as honestly as possible no matter how embarrassing it was, the psychiatrist told me something that I wasn’t expecting to hear. I was not having the symptoms that I am having due to being under medicated or being on the wrong medication. I was having these symptoms because I was over medicated.

Based on the fact that my daily dose of Cymbalta is relatively low, it appears that I don’t require an antidepressant. What? You mean that my medication which I thought was making my life a little better had actually been causing some of my most major problems? I couldn’t believe it. So what do I do now?

Cymbalta is not the type of medication that you should just stop taking all together. It can cause some withdrawal symptoms and frankly, I’m all set with going through another withdrawal. So the psychiatrist suggested that I ween myself off slowly…very slowly.

My daily dose of Cymbalta has been reduced by half and I am to take that for 3 months. After that time, I can either cut that dose in half or I can stop taking it all together. That is a pretty long weening time frame if you ask me, but then again I’m no doctor.

Today is the second day of taking 20mg of Cymbalta. I actually still am feeling some withdrawal symptoms. I have something going on that I can only describe as brain shivers. If you have never had this, be thankful. It is really a bad feeling. It doesn’t hurt or anything like that but every once in a while I get what feels like an electrical buzz inside my brain. I know that this is due to the decrease in Cymbalta because there was a time I went a week without taking the medication and I got the same sensation, although a lot more intense than what I am having now.

I’ll grab a saying out of the narcotics anonymous bag o’ sayings, ahh here we go…This too shall pass. Knowing that this withdrawal symptom will be short lived I am feeling pretty positive about weening off of Cymbalta.

It is great to feel that I don’t “need” to take some sort of drug to be a functioning human being. After all isn’t that why I stopped my substance abuse in the first place. I wanted to be free of “having” to take drugs to feel normal.

Today, although I have some weird feelings in my brain, I am proud of myself for taking steps towards becoming a better person on my own without the help of drugs. I’m also feeling good about myself for not caving in because of my “brain shivers” and taking my regular dose of Cymbalta. I never thought I would be weening myself off another drug in my lifetime but it is what it is I guess.

134 responses to Slowly Leaving Antidepressants Behind

  1. I have been on Cymbalta for a little over a year and I want to come off it. I was initially put on it for anxiety/hypochondria that developed after a nurse practitioner told me I might have an enlarged heart. Dumbass should not have said that because he was looking at an xray. Anyway, I went to a cardiologist after this and he confirmed everything was fine but because I had a panic attack after the initial comments from the nurse, I was searching the web for answer. And of course this made me more anxious and I thought I was sick- I had pain everywhere because I thought I was sick. Basically i had some form of a somataform issue. I believed I was in pain or sick so I became sick.
    My doctor tried telling me to go for massage therapy, using rivotril for panic attacks, etc. The hypochondria lasted about two months and finally she suggested an AD, and that was Cymbalta. I have been on it for about 16 months and I would like to come off of it. I was one 30MG a day since the beginning and now I am on 30MG every other day. I notice no side effects every other day. She told me to wean to two days off, one day on. I tried that and no real scary effects came but I did feel dizziness or what might be known as a zap? I went back to every other day because I am currently fasting.
    Any advice on how to slowly taper? I am thinking of doing the microbead removal slowly. Is that the best way? What are all of your experiences?
    I’d really appreciate some advice because I do not want to be stuck on this drug forever. Just for the record, I have never been on an AD or anything else before this for anxiety or related issues.

    • Farrah Stegen June 9, 2014 at 2:43 am

      Hiya
      I hope you found an answer, as your post is really old.
      For future reference for anyone wanting to stop Cymgen or Cymbalta. My first assumption is everyone is different, so listen to your body!

      FO the best results it is better to wean in in credibly small doses, so that you do not have re-bound withdraw. You can break open your capsule and take

  2. Richardson Texas Girl December 31, 2013 at 11:18 am

    Is THIS WHAT YOU mean, when YOU say I should be Heavily Medicated?!?! to the uneducated, dumb butt, INSANE cyber stalker, who has been cyber stalking me, for some time now: Is THIS WHAT YOU mean, when YOU say, I should be Heavily Medicated, uneducated, dumb butt, INSANE cyber stalker, who just keeps on cyber stalking me, online?!

Leave a Reply

Text formatting is available via select HTML.

<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong> 

*

Don't have a Gravatar? Get one!

Have you Subscribed via RSS yet? Don't miss a post!